Alert archive / Kansas / Wind Chill Advisories in 2011
Wind Chill Advisory 3, NWS Topeka, KS
NWS Topeka, KS issued this wind chill advisory at Feb 1, 2011, 8:23 PM CST for 17 counties in Kansas. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2011, 8:23 PM CST (02:23 UTC)
- Expired
- Feb 2, 2011, 12:00 PM CST
- In force
- 16 hr
- Issued by
- NWS Topeka, KS
Counties Anderson County, KS, Brown County, KS, Coffey County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Pottawatomie County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 24 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.4 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
098 WWUS43 KTOP 020223 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 823 PM CST TUE FEB 1 2011 ...DANGEROUS WIND CHILLS EXPECTED TONIGHT INTO TOMORROW... KSZ040-056-058-059-021030- /O.CAN.KTOP.BZ.W.0001.000000T0000Z-110202T1200Z/ /O.NEW.KTOP.WC.Y.0003.110202T0223Z-110202T1800Z/ DOUGLAS-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...LAWRENCE...OTTAWA 823 PM CST TUE FEB 1 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST WEDNESDAY... ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST WEDNESDAY. THE BLIZZARD WARNING HAS BEEN CANCELLED. * TIMING...HEAVY SNOW HAS ENDED ACROSS THE AREA WITH LIGHT SNOW OR FLURRIES EXPECTED BEFORE MIDNIGHT. TEMPERATURES WILL CONTINUE TO FALL OVERNIGHT. * WINDS...NORTH WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 MPH WILL CONTINUE OVERNIGHT INTO THE MORNING HOURS. THIS WILL CONTINUE TO PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. * IMPACTS...BITTERLY COLD ARCTIC AIR COMBINED WITH THE BRISK NORTH WINDS WILL RESULT IN LOWEST WIND CHILL INDICES OF 15 TO 24 DEGREES BELOW ZERO TONIGHT THROUGH THE MORNING HOURS ON WEDNESDAY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. CONSIDER TAKING A WINTER STORM KIT ALONG IF YOU MUST TRAVEL TONIGHT. && $$ KSZ008-009-020-021-034-035-021030- /O.CAN.KTOP.WS.W.0002.000000T0000Z-110202T1200Z/ /O.NEW.KTOP.WC.W.0001.110202T0223Z-110202T1800Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 823 PM CST TUE FEB 1 2011 ...WIND CHILL WARNING IN EFFECT UNTIL NOON CST WEDNESDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL NOON CST WEDNESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * TIMING...SNOW HAS ENDED ACROSS THE AREA WITH TEMPERATURES CONTINUING TO FALL INTO THE NIGHTTIME HOURS. * WINDS...NORTH WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 MPH WILL CONTINUE OVERNIGHT INTO THE MORNING HOURS. THIS WILL CONTINUE TO PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. * IMPACTS...BITTERLY COLD ARCTIC AIR COMBINED WITH THE BRISK NORTH WINDS WILL RESULT IN LOWEST WIND CHILL INDICES OF 23 TO 27 DEGREES BELOW ZERO TONIGHT THROUGH THE MORNING HOURS ON WEDNESDAY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. CONSIDER TAKING A WINTER STORM KIT ALONG IF YOU MUST TRAVEL TONIGHT. && $$ KSZ010>012-022>024-026-036>039-054-055-021030- /O.CAN.KTOP.WS.W.0002.000000T0000Z-110202T1200Z/ /O.NEW.KTOP.WC.Y.0003.110202T0223Z-110202T1800Z/ MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-GEARY- MORRIS-WABAUNSEE-SHAWNEE-LYON-OSAGE- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN... JUNCTION CITY...TOPEKA...EMPORIA 823 PM CST TUE FEB 1 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST WEDNESDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST WEDNESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * TIMING...HEAVY SNOW HAS ENDED ACROSS THE AREA WITH LIGHT SNOW OR FLURRIES EXPECTED BEFORE MIDNIGHT. TEMPERATURES WILL CONTINUE TO FALL OVERNIGHT. * WINDS...NORTH WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 MPH WILL CONTINUE OVERNIGHT INTO THE MORNING HOURS. THIS WILL CONTINUE TO PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. * IMPACTS...BITTERLY COLD ARCTIC AIR COMBINED WITH THE BRISK NORTH WINDS WILL RESULT IN LOWEST WIND CHILL INDICES OF 15 TO 24 DEGREES BELOW ZERO TONIGHT THROUGH THE MORNING HOURS ON WEDNESDAY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. CONSIDER TAKING A WINTER STORM KIT ALONG IF YOU MUST TRAVEL TONIGHT. && $$ BLAIR
2 follow-up statements
066 WWUS43 KTOP 020916 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 316 AM CST WED FEB 2 2011 ...DANGEROUS WIND CHILLS EXPECTED TONIGHT INTO TOMORROW... KSZ008-009-020-021-034-035-021800- /O.NEW.KTOP.WC.Y.0004.110203T0300Z-110203T1600Z/ /O.CON.KTOP.WC.W.0001.000000T0000Z-110202T1800Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 316 AM CST WED FEB 2 2011 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY FOR PORTIONS OF NORTH CENTRAL KANSAS... ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST THURSDAY. A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. * TIMING...WIND CHILLS OF NEAR 25 BELOW ZERO WILL CONTINUE THROUGH THE EARLY MORNING HOURS. WIND CHILLS NEAR 15 BELOW WILL RETURN TO THE AREA AGAIN WEDNESDAY EVENING AND OVERNIGHT. * WINDS...NORTH WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 MPH WILL CONTINUE INTO THE MORNING HOURS WEDNESDAY. * IMPACTS...BITTERLY COLD ARCTIC AIR COMBINED WITH THE BRISK NORTH WINDS WILL RESULT IN LOWEST WIND CHILL INDICES OF 21 TO 25 DEGREES BELOW ZERO THROUGH THE MORNING HOURS ON WEDNESDAY...AND WIND CHILLS AROUND 15 BELOW WILL RETURN WEDNESDAY EVENING INTO THURSDAY MORNING. FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN TO PROTECT EXPOSED SKIN FROM THE ELEMENTS. A WIND CHILL WARNING MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. CONSIDER TAKING A WINTER STORM KIT ALONG IF YOU MUST TRAVEL TONIGHT. EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE. && $$ KSZ010>012-022>024-026-036>040-054>056-058-059-021800- /O.NEW.KTOP.WC.Y.0004.110203T0300Z-110203T1600Z/ /O.CON.KTOP.WC.Y.0003.000000T0000Z-110202T1800Z/ MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-GEARY- MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY- ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN... JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA 316 AM CST WED FEB 2 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST THURSDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * TIMING...WIND CHILLS OF NEAR 15 BELOW ZERO WILL CONTINUE THROUGH THE EARLY MORNING HOURS ON WEDNESDAY MORNING...AND WILL RETURN AGAIN WEDNESDAY EVENING INTO THURSDAY MORNING. * WINDS...NORTH WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 MPH WILL CONTINUE INTO THE MORNING HOURS WEDNESDAY. * IMPACTS...BITTERLY COLD ARCTIC AIR COMBINED WITH THE BRISK NORTH WINDS WILL RESULT IN LOWEST WIND CHILL INDICES OF 15 TO 24 DEGREES BELOW ZERO TONIGHT THROUGH THE MORNING HOURS ON WEDNESDAY...AND AGAIN WEDNESDAY NIGHT INTO THURSDAY MORNING. FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN TO PROTECT EXPOSED SKIN FROM THE ELEMENTS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. CONSIDER TAKING A WINTER STORM KIT ALONG IF YOU MUST TRAVEL TONIGHT. EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE. && $$
913 WWUS43 KTOP 021800 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1200 PM CST WED FEB 2 2011 ...DANGEROUS WIND CHILLS EXPECTED THIS EVENING INTO TOMORROW... KSZ008-009-020-021-034-035-030200- /O.EXP.KTOP.WC.W.0001.000000T0000Z-110202T1800Z/ /O.CON.KTOP.WC.Y.0004.110203T0300Z-110203T1600Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 1200 PM CST WED FEB 2 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST THURSDAY... ...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST THURSDAY. A WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY. * TIMING...WIND CHILLS OF 15 TO 23 BELOW ZERO WILL RETURN AGAIN THIS EVENING INTO THURSDAY MORNING. * WINDS...NORTHWEST WINDS OF 5 TO 15 MPH ARE EXPECTED OVERNIGHT. * IMPACTS...BITTERLY COLD ARCTIC AIR COMBINED WITH LIGHT NORTHWEST WINDS WILL RESULT IN LOWEST WIND CHILL INDICES OF 15 TO 24 DEGREES THIS EVENING INTO THURSDAY MORNING. FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN TO PROTECT EXPOSED SKIN FROM THE ELEMENTS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. CONSIDER TAKING A WINTER STORM KIT ALONG IF YOU MUST TRAVEL TONIGHT. EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE. && $$ KSZ010>012-022>024-026-036>040-054>056-058-059-030200- /O.EXP.KTOP.WC.Y.0003.000000T0000Z-110202T1800Z/ /O.CON.KTOP.WC.Y.0004.110203T0300Z-110203T1600Z/ MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-GEARY- MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY- ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN... JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA 1200 PM CST WED FEB 2 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST THURSDAY... ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST THURSDAY. A WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY. * TIMING...WIND CHILLS OF 15 TO 23 BELOW ZERO WILL RETURN AGAIN THIS EVENING INTO THURSDAY MORNING. * WINDS...NORTHWEST WINDS OF 5 TO 15 MPH ARE EXPECTED OVERNIGHT. * IMPACTS...BITTERLY COLD ARCTIC AIR COMBINED WITH LIGHT NORTHWEST WINDS WILL RESULT IN LOWEST WIND CHILL INDICES OF 15 TO 24 DEGREES THIS EVENING INTO THURSDAY MORNING. FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN TO PROTECT EXPOSED SKIN FROM THE ELEMENTS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. CONSIDER TAKING A WINTER STORM KIT ALONG IF YOU MUST TRAVEL TONIGHT. EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind chill advisory went out at Feb 1, 5:30 PM CST, 2 hours 53 minutes earlier.
Area forecast discussion, Feb 1, 5:30 PM CST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 530 PM CST TUE FEB 1 2011 .UPDATE... UPDATED FOR 00Z AVIATION. && .AVIATION... RADAR TRENDS CONTINUE TO SHOW GRADUAL DECREASE IN SNOW INTENSITY. VLIFR VSBYS AND CIGS WILL CONTINUE UNTIL 01Z-02Z THIS EVENING IN SNOW AND BLOWING SNOW. THE SNOW SHOULD TAPER INTO THE EVENING HOURS WITH MVFR CIGS/VSBYS BEFORE 06Z WITH CIGS SCATTERING TO VFR BY 12-15Z. THE STRONG GUSTY WINDS WILL CONTINUE THROUGH THE FCST...BUT SHOULD SLOWLY DECREASE AFT 06Z AS THE SYSTEM PULLS AWAY. BLAIR && .PREV DISCUSSION... /ISSUED 333 PM CST TUE FEB 1 2011/ DISCUSSION... LATEST WATER VAPOR AND IR SATELLITE IMAGERY SHOWING STRONG UPPER TROUGH NOW BEGINNING TO LIFT MORE NORTHEAST WITH DEFORMATION ZONE CONTINUING TO SET UP NORTHEAST TO SOUTHWEST ACROSS THE AREA. EXPECT SNOWFALL RATES AROUND AN INCH PER HR TO CONTINUE FOR ANOTHER COUPLE OF HRS OVER THE NORTHEAST AND EAST CENTRAL COUNTIES BEFORE DIMINISHING SOUTHWEST TO NORTHEAST ACROSS THE AREA INTO THE EARLY EVENING. EXPECTING TOTAL SNOW AMOUNTS ACROSS THE CWA BY THIS EVENING TO RANGE FROM AROUND 5 INCHES FAR WEST CWA TO NEAR A FOOT IN THE FAR EASTERN COUNTIES. HOWEVER...WITH 20 TO 30 MPH WINDS GUSTING TO AROUND 35 MPH...BLOWING AND DRIFTING SNOW SHOULD PERSIST WELL INTO THE NIGHT ACROSS THE AREA. THEREFORE WILL CONTINUE WINTER STORM/BLIZZARD WARNINGS THROUGH TONIGHT. AS THE SNOW DIMINISHES...NEXT SHIFT WILL NEED TO EVALUATE IF THE WARNINGS WILL BE NEEDED ALL NIGHT. EITHER WAY...WHEN THE WARNINGS EITHER EXPIRE OR ARE CANCELLED...IT IS LIKELY THAT THE CWA WILL NEED TO BE PLACED IN WINDCHILL HEADLINES INTO WEDNESDAY AS INDICES OF -15 TO -25 LOOK TO BE THE RULE ACROSS THE CWA OVERNIGHT WELL INTO WEDNESDAY. AFTER LOWS FROM AROUND 0 TO 4 BELOW ZERO TONIGHT...TEMPERATURES WILL STRUGGLE TO REACH 10 DEGREES ACROSS THE CWA ON WEDNESDAY DESPITE SKIES CLEARING IN THE AFTERNOON. 63 WEDNESDAY NIGHT WILL CONTINUE TO BE UNDER THE INFLUENCE OF HIGH PRESSURE WITH A BROAD UPPER TROUGH OVER THE DESERT SOUTHWEST. WITH SNOW COVER AND CLEAR SKIES AND LIGHT WINDS TEMPERATURES WILL DROP INTO THE MINUS 4 TO MINUS 10 BELOW RANGE THURSDAY MORNING. GRADUAL WARMING OCCURS ON THURSDAY WITH THE SURFACE HIGH MOVING OFF TO THE SOUTHEAST. HIGHS IN THE TEENS AND 20S WITH THE COOLEST TEMPERATURES OVER THE SNOW PACK. KANSAS WILL BE IN BETWEEN THE NORTHERN AND SOUTHERN STREAMS TRANSITIONING TO A NORTHWEST FLOW REGIME ON SATURDAY. AN EXTENSION OF A UPPER TROUGH EXTENDING SOUTHWEST INTO THE CENTRAL PLAINS FROM THE GREAT LAKES ON SATURDAY WILL BRING A SLIGHT CHANCE OF LIGHT SNOW TO THE SOUTHEAST PORTIONS OF THE CWA. NEXT TROUGH MOVES INTO THE PLAINS SUNDAY INTO MONDAY WITH AREA OF ISENTROPIC LIFT AHEAD OF THE TROUGH SUNDAY MAY BRING SOME LIGHT SNOW/RAIN MIX TO THE AREA WITH COLDER AIR MOVING IN FOR ALL SNOW SUNDAY NIGHT AND MONDAY AS THE MAIN DYNAMICS MOVES ACROSS THE PLAINS. HAVE LOWERED TEMPERATURES SATURDAY AND SUNDAY TO ACCOUNT FOR THE SNOW PACK. TUESDAY LOOKS DRY AS THE SYSTEM MOVES OFF TO THE EAST. TEMPERATURES WILL STRUGGLE TO RISE ABOVE FREEZING THROUGH THE PERIOD IN THE EAST OVER THE DEEP SNOW. WARMER TEMPS IN CENTRAL KANSAS ARE EXPECTED TO REACH THE UPPER 30S TO LOWER 40S ON SATURDAY. 53 && .TOP WATCHES/WARNINGS/ADVISORIES...BLIZZARD WARNING UNTIL 6 AM WEDNESDAY FOR KSZ040-KSZ056-KSZ058- KSZ059. WINTER STORM WARNING UNTIL 6 AM WEDNESDAY FOR KSZ008-KSZ009- KSZ010-KSZ011-KSZ012-KSZ020-KSZ021-KSZ022-KSZ023-KSZ024-KSZ026- KSZ034-KSZ035-KSZ036-KSZ037-KSZ038-KSZ039-KSZ054-KSZ055. &&
Hazardous weather outlook, Feb 1, 3:42 PM CST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 342 PM CST TUE FEB 1 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-022145- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 342 PM CST TUE FEB 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SNOW WILL CONTINUE ACROSS THE ENTIRE AREA INTO THE MID EVENING HOURS. MODERATE TO HEAVY SNOWFALL WILL FALL ACROSS NORTHEAST AND EAST CENTRAL KANSAS WITH LIGHTER SNOW OVER THE NORTH CENTRAL. HOWEVER WITH THE STRONG NORTH NORTHWESTERLY WINDS OF 20 TO 30 WITH GUSTS TO NEAR 40 MPH...VISIBILITIES IN BLOWING AND DRIFTING SNOW WILL BE VERY POOR AT TIMES ACROSS THE ENTIRE AREA...WITH BLIZZARD CONDITIONS ACROSS THE EAST CENTRAL. SNOW WILL END FROM WEST TO EAST AFTER MIDNIGHT. TOTAL SNOW ACCUMULATIONS ARE ANTICIPATED TO RANGE FROM 4 INCHES IN NORTH CENTRAL KANSAS TO NEAR 13 INCHES IN FAR EAST CENTRAL KANSAS BY LATE THIS EVENING. THE MOST LIKELY AREA FOR SNOWFALL ACCUMULATION OF 9 INCHES AND GREATER IS EXPECTED TO OCCUR EAST OF AN AREA FROM HIAWATHA TO TOPEKA TO EMPORIA. TEN TO FOURTEEN INCHES IS LIKELY EAST OF AN AREA FROM BURLINGTON TO OTTAWA. ELSEWHERE ACROSS NORTHEAST AND NORTH CENTRAL KANSAS...AMOUNTS WILL RANGE FROM 5 TO 8 INCHES. TRAVEL WILL BE TREACHEROUS AREA WIDE AND MAY BE NEARLY IMPOSSIBLE FOR PORTIONS OF NORTHEAST AND EAST CENTRAL KANSAS. DANGEROUS WIND CHILLS OF 15 TO 30 BELOW ARE EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. DANGEROUSLY COLD WIND CHILLS OF 15 TO 30 BELOW ZERO ARE EXPECTED WEDNESDAY MORNING. BLOWING SNOW CONDITIONS ARE EXPECTED TO CONTINUE THROUGH WEDNESDAY MORNING BEFORE WINDS SUBSIDE WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
In the hours before
Local storm report, Feb 1, 6:28 PM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
628 PM CST TUE FEB 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM SNOW NORTONVILLE 39.41N 95.33W
02/01/2011 E9.5 INCH JEFFERSON KS PUBLIC
RELAYED BY KSNT
0600 PM SNOW LYNDON 38.61N 95.68W
02/01/2011 E6.5 INCH OSAGE KS PUBLIC
RELAYED BY KSNT
0600 PM SNOW BURLINGTON 38.19N 95.74W
02/01/2011 E8.5 INCH COFFEY KS PUBLIC
RELAYED BY KSNT
0600 PM SNOW 12 WNW BLUE RAPIDS 39.75N 96.87W
02/01/2011 E2.7 INCH WASHINGTON KS NWS EMPLOYEE
0600 PM SNOW MANHATTAN 39.18N 96.57W
02/01/2011 E3.0 INCH RILEY KS PUBLIC
RELAYED BY KSNT
0600 PM SNOW MORROWVILLE 39.84N 97.17W
02/01/2011 E3.5 INCH WASHINGTON KS PUBLIC
RELAYED BY KSNT
0600 PM SNOW WAMEGO 39.20N 96.31W
02/01/2011 E5.0 INCH POTTAWATOMIE KS PUBLIC
RELAYED BY KSNT
&&
WOLTERSLocal storm report, Feb 1, 6:35 PM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
635 PM CST TUE FEB 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM SNOW LAWRENCE 38.96N 95.26W
02/01/2011 E8.0 INCH DOUGLAS KS EMERGENCY MNGR
&&
WOLTERSLocal storm report, Feb 1, 7:11 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
711 PM CST TUE FEB 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY SNOW RICHMOND 38.40N 95.25W
02/01/2011 E10.0 INCH FRANKLIN KS TRAINED SPOTTER
DRIFTS TO 4 FEET
&&
MRCLocal storm report, Feb 1, 7:14 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
714 PM CST TUE FEB 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HEAVY SNOW 3 SSW FAIRVIEW 39.81N 95.75W
02/01/2011 E6.0 INCH BROWN KS TRAINED SPOTTER
&&
MRCLocal storm report, Feb 1, 7:19 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
719 PM CST TUE FEB 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM SNOW 1 SSW GREELEY 38.35N 95.13W
02/01/2011 E10.0 INCH ANDERSON KS TRAINED SPOTTER
&&
WOLTERSLocal storm report, Feb 1, 8:07 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
807 PM CST TUE FEB 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM SNOW 3 W OKETO 39.96N 96.66W
02/01/2011 E4.0 INCH MARSHALL KS TRAINED SPOTTER
BLOWING SNOW
&&
MRCThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 8:23 PM CST | Wind Chill Warning | TOP | Clay, Cloud, Dickinson, Ottawa, Republic, Washington | 16 hr |
| Feb 2, 3:16 AM CST | Wind Chill Advisory | TOP | Anderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more | 31 hr |
Nearby
Wind Chill Advisories in Kansas, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.